MAUDE Adverse Event Report: MICROLINE SURGICAL RENEW CAUTERY TIP, SPATULA, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENT

MICROLINE SURGICAL RENEW CAUTERY TIP, SPATULA, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENT
Model Number 6182
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event was initally reported to the fda by the hospital ( (b)(6) hospital) under user report #1402310000-2023-8016 and was given the report number (b)(4) in the fda maude database.When this event was first reported to microline surgical back in (b)(6) 2023, it was not clear that there was patient involvement.On april 09, 2024, it was realized that there was patient involvement and mfr report was created.However, no invetstigation could be conducted as the product was never returned to msi, and it is not expected to be returned.
 
Event or Problem Description
During a laparoscopic cholecystectomy, surgeon was using a spatula cautery tip for coagulation and when the scrub tech was cleaning the char off the tip, she noticed that the plastic coating of the spatula was peeling.The nurse opened a replacement tip and after the first use, the same thing occurred with the spatula tip.The tips were removed from patient care and turned into the specialty leader for further inspection.

Brand Name
RENEW CAUTERY TIP, SPATULA, DISPOSABLE
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENT
Manufacturer (Section D)
MICROLINE SURGICAL
50 dunham rd suite 1500
beverly MA 01915
Manufacturer (Section G)
MICROLINE SURGICAL INC
50 dunham rd suite 1500
beverly MA 01915
Manufacturer Contact
scott marchand davis
50 dunham rd suite 1500
beverly, MA 01915
9789229810
MDR Report Key19075745
Report Number1223422-2024-00009
Device Sequence Number12468936
Product Code GEI
UDI-Device Identifier00811099010883
UDI-Public00811099010883
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K981188
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6182
Device Catalogue Number6182
Device Lot Number00168529
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2023
Initial Report FDA Received Date04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
18282668
Patient Sequence Number1
Patient SexMale